HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Hi, I Have Some Questions Regarding Influenza A On Tuesday

default
Posted on Sun, 29 Dec 2019
Question: Hi,

I have some questions regarding influenza A

On Tuesday evening I was taken into hospital with a resting heart rate of 160-170, temperature of 39.4c and crushing chest pains. I was transferred to the resuscitation wing as the doctors was very concerned about my heart rhythm after doing an ecg. After a while they diagnosed me with influenza A and gave me Tamiflu and lots of IV fluids.

I was discharged home and told to return if symptoms got worse. My doctor sent me back to the ER a few days later as pluretic chest pain emerged. They done tests to rule out pneumonia and eventually just said I had complicated influenza A. They sent me back home and said to just keep taking the Tamiflu.

Today I feel a little better and its day 6 today I think. Still have the dry hacking cough ect.

I've been taking testosterone cypionate 200mg every week for over a year. Not medically prescribed! Because of the synthetic testosterone administration my natural testosterone is completely shut down. Today is 10 days after my last testosterone injection and I feel very strange. Disorientated, depersonalized and weird. I tend to get these symptoms if I don't inject my testosterone every 7 days as it imbalances my testosterone. Can I inject this testosterone 200mg today with the flu? Or could it be dangerous? I seem to remember reading on some bodybuilding forums that injecting testosterone while ill can be dangerous due to compromising the immune system? But of course this is not medical advice. So I guess my question is, is the single 200mg of testosterone going to cause any real danger if injected with the flu?

Thank you for any advice
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
Testosterone injection can lower immunity.

Detailed Answer:
Hello dear, welcome Ask a doctor's service.
I read your query and here is my advice.

High testosterone levels can cause a low immune response to influenza. Testosterone levels are known to low the immune response to either bacterial or viral infections.

That's why I can advise you to postpone the injection of testosterone for some days at least 3 to 4 days in order that your body restores the immunity after the viral infection you just had.


Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Olgeta Xhufka (6 hours later)
Thank you for the advice doctor.

Could it be possible that these effects are caused by the Tamiflu and not the testosterone? Because I am only on day 10 from my last 200mg injection. And testosterone cyp does have a half life of 8 days... So my blood levels should in theory still be higher than that of a natural male.

I read some reviews on Tamiflu on rxlist.com and people seem to report similar side effects. Confusion, disorientation, things not looking or feeling the same, strange and disturbing thoughts, anxiety ect.

I genuinely feel like I am losing control so it would be good to know what is causing this.

If I discontinue the Tamiflu should these side effects clear up quickly if it is caused by this medication? I've only taken it for 3 days.
default
Follow up: Dr. Olgeta Xhufka (14 minutes later)
I didn't take any Tamiflu today though last dose was 3pm yesterday and these symptoms did start today?
doctor
Answered by Dr. Olgeta Xhufka (7 hours later)
Brief Answer:
Tamiflu may be causing the symptoms.

Detailed Answer:
Hello dear and thank you for asking.
I don't think this symptoms may be caused due to not injecting testosterone but probably because of tamiflu.
I think there is no need to use it anymore.
The symptoms of flu are subsiding and you can still use Tylenol if you feel any symptoms.
I think you will not have those symptoms today.
Note: For more detailed guidance, please consult an Internal Medicine Specialist, with your latest reports. Click here..

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 10152 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hi, I Have Some Questions Regarding Influenza A On Tuesday

Brief Answer: Testosterone injection can lower immunity. Detailed Answer: Hello dear, welcome Ask a doctor's service. I read your query and here is my advice. High testosterone levels can cause a low immune response to influenza. Testosterone levels are known to low the immune response to either bacterial or viral infections. That's why I can advise you to postpone the injection of testosterone for some days at least 3 to 4 days in order that your body restores the immunity after the viral infection you just had. Hope I have answered the question. Let me know if I can assist you further.